MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545160
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 49 was used in the duodenal papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the cutting wire was broken.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another autotome rx 49.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: the complainant reported that the device was energized prior to bowing.However, according to the instructions for use (ifu), precaution: the sphincterotome does not need to be energized prior to performing sphincterotomy.Energizing the cutting wire prior to use will cause premature cutting wire fatigue and will compromise the cutting wire's integrity.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.
 
Additional Manufacturer Narrative
Block b5 (describe event or problem) and block h6 (device codes) have been updated.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.
 
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 49 was used in the duodenal papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the cutting wire was broken.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another autotome rx 49.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: the complainant reported that the device was energized prior to bowing.However, according to the instructions for use (ifu), precaution: the sphincterotome does not need to be energized prior to performing sphincterotomy.Energizing the cutting wire prior to use will cause premature cutting wire fatigue and will compromise the cutting wire's integrity.Additional information received on october 21, 2024.It was reported that the device was not energized prior to bowing.
 
Additional Manufacturer Narrative
H6: imdrf device code a0401 captures the reportable event of cutting wire break.H11: investigation results: the returned autotome rx 49 was analyzed, and a visual and microscopic inspection found that the cutting wire was kinked and broken from the distal pierce hole.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break was confirmed.The results of the analysis performed on the returned device found that the cutting wire was kinked and broken from the distal pierce hole.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.The break in the cutting wire could have been generated if there was contact between the device and the scope during energization or if the device exceeded the maximum of voltage during procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wires integrity, causing premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can bend the cutting wire as observed in the product analysis.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 49 was used in the duodenal papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the cutting wire was broken.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another autotome rx 49.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: the complainant reported that the device was energized prior to bowing.However, according to the instructions for use (ifu), precaution: the sphincterotome does not need to be energized prior to performing sphincterotomy.Energizing the cutting wire prior to use will cause premature cutting wire fatigue and will compromise the cutting wire's integrity.Additional information received on october 21, 2024: it was reported that the device was not energized prior to bowing.

Brand Name
AUTOTOME RX 49
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20482231
Report Number3005099803-2024-05264
Device Sequence Number4208292
Product Code KNS
UDI-Device Identifier08714729415152
UDI-Public08714729415152
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2026
Device Model NumberM00545160
Device Catalogue Number4516
Device Lot Number0031710195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer10/21/2024
11/13/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date11/13/2024
12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexMale
Patient Weight69 KG